Repetitions in homomorphisms and languages

  • A. Ehrenfeucht
  • G. Rozenberg
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 140)


Repetitive Sequence Formal Language Formal Language Theory Mathematical System Theory Nonrepetitive Sequence 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [B]
    J. Berstel, Sur les mots sans carré définis par un morphisme, 1979, Springer Lecture Notes in Computer Science, v71, 16–25.CrossRefGoogle Scholar
  2. [BEM]
    D.R. Bean, A. Ehrenfeucht and G.F. Mc Nulty, Avoidable patterns in strings of symbols, 1979, Pacific Journal of Mathematics, v85, no.2, 261–293.MathSciNetCrossRefGoogle Scholar
  3. [C]
    A. Cobham, Uniform tag sequences, Mathematical Systems Theory, 1972, v.6, n.2, 164–191.MathSciNetCrossRefGoogle Scholar
  4. [D]
    F.M. Dekking, Combinatorial and statistical properties of sequences generated by substitutions, 1980, Ph.D. Thesis, University of Nijmegen, Holland.Google Scholar
  5. [H]
    M. Harrison, Introduction to formal language theory, 1978, Addison-Wesley, Reading, Massachussetts.zbMATHGoogle Scholar
  6. [K]
    J. Karhumaki, On cubic-free Ω-words generated by binary morphisms, 1981 to appear.Google Scholar
  7. [MH]
    M. Morse and G. Hedlund, Unending chess, symbolic dynamics and a problem of semigroups, 1944, Duke Math. Journal, v.11, 1–7.MathSciNetCrossRefGoogle Scholar
  8. [P]
    P.A. Pleasants, Non-repetitive sequences, 1970, Proc. Cambridge Phil. Society, v.68, 267–274.MathSciNetCrossRefGoogle Scholar
  9. [RS]
    G. Rozenberg and A. Salomaa, The mathematical theory of L systems, 1980, Academic Press, London, New York.zbMATHGoogle Scholar
  10. [S1]
    A. Salomaa, Morphisms on free monoids and language theory, in R.V. Book, ed., Formal language theory, perspectives and open problems, 1980, Academic Press, London, New York, 141–166.CrossRefGoogle Scholar
  11. [S2]
    A. Salomaa, Jewels of formal language theory, Computer Science Press, 1981.Google Scholar
  12. [T]
    A. Thue, Uber unendliche Zeichenreihen, 1906, Norske Vid. Selsk. Skr., I Mat. Nat. Kl., Christiania, v.7, 1–22.zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1982

Authors and Affiliations

  • A. Ehrenfeucht
    • 1
  • G. Rozenberg
    • 2
  1. 1.Department of Computer ScienceUniversity of Colorado at BoulderBoulderUSA
  2. 2.Institute of Applied Mathematics and Computer ScienceUniversity of LeidenLeidenThe Netherlands

Personalised recommendations